Suggest treatment for pain in penis

default
Posted on Mon, 24 Nov 2014 in Urinary and Bladder Problems
Question: I have been on 25 MG of water pills for last couple years for BP. I have also noticed it difficult to get it ALL out. More recently I had pain in my penis after a hard workout and when I peed. This happened only once. But since I have been going small amounts about every 60-90 minutes. Doc tested for UTI, diabetes, BPA. All came back normal. Had blood work a month ago that was all normal too. (kidneys etc) I also have some mild pain in my stomach around my belly button. (about 1 or 2 on scale of 10) Doc says its probly BP related because my BP was still high and upped my meds. My question is, does this fit? Its been 3 days on new meds and no noticeable change. I realize a million things can cause this but I am in otherwise very healthy shape. Any advice/concerns? How long should it take if this is BP related?
doctor
Answered by Dr. Naveen Poola 18 minutes later
Brief Answer:
I do not think tat your symptoms are mainly due to

Detailed Answer:
Hi,

I do not think tat your symptoms are mainly due to BP. At the same time, your doctor ruled out common tins which can cause these kind if symptoms.

Anyhow, side effects of medications should also be ruled out. Water pill can cause certain canes like increased calcium in urine etc. Get evaluated for it.

Thanks!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Naveen Poola 1 hour later
I am not sure how to know when/if this is an 'urgent' situation. I am not in intense pain, but I feel discomfort in my lower abdomen. What is the likely cause if not prostate and diabetes?

will the PSA test tell me if my prostate is swollen or does it only check for cancer?
if it is swollen, is that usually easily treatable with pills?
doctor
Answered by Dr. Naveen Poola 19 hours later
Brief Answer:
PSA is not helpful to tell the reason why prostate

Detailed Answer:
Hi,

As you already know, I just want to remind you that many things can cause these kind of symptoms. A physical exam is very much required to know what is the likely cause.

PSA is not helpful to tell the reason why prostate is swollen.

Thanks!
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Naveen Poola 2 days later
Doctor thought I might have kidney stone, but xray says I don't. Xray shows Im constipated and he ordered me to take miralax. (which says I shouldn't take with kidney disease???)

I guess im concerned because if I don't have a stone, then how come my gfr level dropped so much so quickly? Doctor 'thinks' I HAD a stone but must have passed it, but I never had blood and only briefly felt pain during urination once about a week and a half ago and there was no blood then either. So that would mean I passed a stone, then 4 days later took a blood test where my gfr was 59, and now im just constipated. Does this theory make sense? Is it ok to take miralax if my GFR so low?

He also gave me some Rapaflo.
doctor
Answered by Dr. Naveen Poola 16 hours later
Brief Answer:
Your GFR is not very low

Detailed Answer:
Hi,

X ray is not a good test to rule out presence of kidney stone completely/ Ultrasound of pelvis/abdomen or a CT of pelvis/abdomen are very sensitive to exclude presence of stone.

Does this theory make sense?
Possibility exists but cannot assume.

Is it ok to take miralax if my GFR so low?
Your GFR is not very low. However, I cannot comment on prescribed drugs as I need to do physical exam to do so.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Naveen Poola 1 hour later
When I look up 59GFR online it says im in stage 3 kidney disease. I said xray but it was actually a CT. A month ago my blood had a 77 GFR. The theory im told is that I probably HAD a kidney stone, which didn't bleed or hurt a lot. (only time it hurt was 4 days prior to second blood test and only briefly, I saw no blood) Second blood test shows 59 GFR, (dropping 18 points in one month). And that now CT shows im constipated but no kidney stones. Yet I still pee often.

Does this sound feasible?
doctor
Answered by Dr. Naveen Poola 21 hours later
Brief Answer:
Sometimes, kidney stones may not cause any kind of

Detailed Answer:
Hi,

Please paste the sentence (you found online) which might have made you understand little differently about the actual concept. I may through it and explain you clearly.

Sometimes, kidney stones may not cause any kind of symptoms.

Thanks!
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Naveen Poola 10 minutes later
well the 'theory' is coming from the doctor I saw. He said he 'thinks' I had a kidney stone, and that caused my drop in GFR. But the blood test was 4 days after I 'think' I passed it. (the time of my brief penile pain) Now I am taking rapaflo...and I just had sex and when I reached orgasm, nothing came out!?
doctor
Answered by Dr. Naveen Poola 32 hours later
Brief Answer:
Stone is the culprit

Detailed Answer:
Hi,

Thanks for writing back.

GFR gets deranged on a long term insult to the kidney. It could have gone out of range much before the passage of the stone and stayed the same for few days after.

Regarding the failure to ejaculate I would suspect still the stone to be stuck somewhere in the urethra. Please get examined

Thanks!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Naveen Poola

Urologist

Practicing since :2002

Answered : 421 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics ,  

Recent questions on  Water pill

doctor1 MD

I had taken Losartan with the water pill and I had to stop because of pain in my right foot and now I am trying 50mg of just plain Losartan and my...

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

I have somewhat of a brain fog..slightly off kilter, but able to function? I feel slightly disoriented.I have HBP and conjecitve heart failure . Is...

doctor1 MD

I HAD A ROTATOR CUFF OPERATION ON 1/11/2013 AND I RETAINED WATER IN MY LEGS FEET AND HANDS. MY INTERNIST PUT ME ON WATER PILLS AND POTASSIUM PILLS....

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2